MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00047.Additional procode: krd.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coiling of a middle cerebral artery aneurysm an orbit galaxy complex xtrasoft 2x2 coil stretched.It was reported that the physician pulled the orbit galaxy coil and the unknown microcatheter at the same time.The coil was still attached to the delivery system when removed from the patient.After inspection, it was noted that the coil was stretched.It is unknown at what step of the procedure the coil stretched.The procedure was completed using another same like coil.There was no surgical delay due to the reported event.There was no resistance between the guidewire and the microcatheter when accessing the target site.There was no resistance experienced when the coil was advanced, repositioned or withdrawn.An adequate continuous flush was maintained through the catheter at all times.There were no kinks on the catheter and other coils were successfully used with the same catheter prior to the complaint coil.It was reported that the microcatheter was repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the catheter and a one to one relationship between the coil & delivery tube was not verified with fluoro prior to repositioning.There were no adverse events.It was initially reported that the complaint coil is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00047.Based on the information, the event could not be confirmed.The product was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.After multiple attempts to obtain product return, no product could be obtained, but if received at a later date, it will be processed at that time.Device was not returned.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6508058
Report Number3008264254-2017-00047
Device Sequence Number627318
Product Code HCG
UDI-Device Identifier10886704030546
UDI-Public(01)10886704030546(17)180430(10)17487282
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number640CX0202
Device Lot Number17487282
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date05/02/2017
Patient Sequence Number1
Patient Age67 YR